Alert archive / Wisconsin / Red Flag Warnings in 2023

Red Flag Warning 3, NWS Milwaukee, WI

April 14, 2023Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this red flag warning at Apr 14, 2023, 2:07 AM CDT for Green Lake County, Marquette County, Wisconsin. It took effect at Apr 14, 2023, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2023, 2:07 AM CDT (07:07 UTC)
In effect from
Apr 14, 2023, 11:00 AM CDT
Expired
Apr 14, 2023, 8:00 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2023-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2023-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2869 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS83 KMKX 140707
RFWMKX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
207 AM CDT Fri Apr 14 2023

...Critical Fire Weather Conditions This Afternoon Toward Central
Wisconsin...

.Upgraded to Red Flag Warning for another round of critical fire 
weather conditions due to very warm temps, dryness, and breezy 
winds toward central Wisconsin this afternoon, with elevated fire
weather conditions elsewhere.

WIZ046-047-141515-
/O.UPG.KMKX.FW.A.0003.230414T1600Z-230415T0100Z/
/O.NEW.KMKX.FW.W.0003.230414T1600Z-230415T0100Z/
Marquette-Green Lake-
207 AM CDT Fri Apr 14 2023

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING FOR CENTRAL WISCONSIN...

The National Weather Service in Milwaukee/Sullivan has upgraded
the Fire Weather Watch and has issued a Red Flag Warning for 
central Wisconsin, which is in effect from 11 AM this morning to 8
PM CDT this evening.

* AFFECTED AREA...Marquette and Green Lake counties.

* TIMING...For the Red Flag Warning, from 11 AM until 8 PM CDT 
  Friday evening.

* WINDS...South 10 to 15 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 20 to 25 percent.

* TEMPERATURES...In the upper 70s to near 80 degrees.

* IMPACTS...Caution is advised when using outdoor fires and 
  equipment that causes sparks. Make sure all outdoor fires are 
  extinguished properly, and consult your local DNR office for 
  possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
823 
WWUS83 KMKX 141522
RFWMKX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1022 AM CDT Fri Apr 14 2023

...Critical Fire Weather Conditions This Afternoon Toward Central
Wisconsin...

.A Red Flag Warning is in effect until early this evening toward
central Wisconsin for another round of critical fire weather 
conditions. Elevated to near critical fire weather conditions are 
expected elsewhere across southern Wisconsin. Very warm 
temperatures, very low relative humidity values and gusty south 
winds will lead to these conditions.

WIZ046-047-142330-
/O.CON.KMKX.FW.W.0003.230414T1600Z-230415T0100Z/
Marquette-Green Lake-
1022 AM CDT Fri Apr 14 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR MARQUETTE AND GREEN LAKE COUNTIES...

* AFFECTED AREA...Marquette and Green Lake Counties.

* TIMING...Until 8 PM CDT this evening.

* WINDS...South 10 to 15 MPH with gusts up to 25 MPH.

* RELATIVE HUMIDITY...As low as 22 percent.

* TEMPERATURES...In the lower 80s.

* IMPACTS...Caution is advised when using outdoor fires and 
  equipment that causes sparks. Make sure all outdoor fires are 
  extinguished properly, and consult your local DNR office for 
  possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Wood
397 
WWUS83 KMKX 141937
RFWMKX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
237 PM CDT Fri Apr 14 2023

...Critical Fire Weather Conditions Into Early This Evening 
Toward Central Wisconsin...

.A Red Flag Warning remains in effect until early this evening 
toward central Wisconsin for another round of critical fire 
weather conditions. Elevated to near critical fire weather 
conditions are expected elsewhere across southern Wisconsin. Very 
warm temperatures, very low relative humidity values and gusty 
south winds will lead to these conditions.

WIZ046-047-150100-
/O.CON.KMKX.FW.W.0003.000000T0000Z-230415T0100Z/
Marquette-Green Lake-
237 PM CDT Fri Apr 14 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR MARQUETTE AND GREEN LAKE COUNTIES...

* AFFECTED AREA...Marquette and Green Lake Counties.

* TIMING...Until 8 PM CDT this evening.

* WINDS...South 10 to 15 MPH with gusts to 25 MPH.

* RELATIVE HUMIDITY...As low as 15 to 25 percent.

* TEMPERATURES...In the lower 80s.

* IMPACTS...Caution is advised when using outdoor fires and 
  equipment that causes sparks. Make sure all outdoor fires are 
  extinguished properly, and consult your local DNR office for 
  possible burn bans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
Wood
133 
WWUS83 KMKX 150104
RFWMKX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
804 PM CDT Fri Apr 14 2023

...Red Flag Warning has expired...

.The threat no longer exists for elevated fire weather or Red 
Flag conditions across the area.

WIZ046-047-150215-
/O.EXP.KMKX.FW.W.0003.000000T0000Z-230415T0100Z/
Marquette-Green Lake-
804 PM CDT Fri Apr 14 2023

...RED FLAG WARNING EXPIRED AT 8 PM CDT THIS EVENING FOR 
MARQUETTE AND GREEN LAKE COUNTIES...

This will be the final statement for Marquette and Green Lake
Counties in south central Wisconsin. The Red Flag Warning is no 
longer in effect.

$$
KPL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this red flag warning went out at Apr 13, 10:10 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Apr 13, 10:10 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1010 PM CDT Thu Apr 13 2023

.UPDATE...
(Issued 1005 PM CDT Thu Apr 13 2023)

No major changes to the going forecast this evening.

CMiller

&&

.SHORT TERM...
(Issued 313 PM CDT Thu Apr 13 2023)

Tonight through Friday night:

Warm and dry conditions continue into Friday with mostly sunny
skies. This will also result elevated to potentially critical
fire weather conditions into Friday. Therefore a Fire Weather
Watch has been issued for portions of the state that have the best
chance for lower relative humidity values and elevated winds. Even
with the Rex Block breaking down and shifting east we still remain
dry for one more day with highs getting into the upper 70s to low
80s with 925mb temperatures around 20C. Those near the lake though
will remain on the cooler side with highs briefly getting into
the 60s to mid 70s before the lake breeze moves through during the
afternoon.

RAH

&&

.LONG TERM...
(Issued 313 PM CDT Thu Apr 13 2023)

Saturday through Thursday:

An upper level trough and deepening low will track across the
Plains toward our area Saturday and through the weekend.
Instability increases for Saturday afternoon, there could be some
CIN to work through. The wind profile isn't that great which could
result in more pulse like storms with the potential for some gusty
winds and hail. The main trough axis and positive vorticity
advection move through Saturday night into Sunday resulting in
more widespread showers and storms.

On the back edge of the system we'll see some colder air advect
into the area bringing the potential for snow Sunday night into
Monday. Additionally winds will be a bit gustier with strong 850
mb flow aloft and the cooling sounding profile. At this time not
expecting much in the way of accumulation due to the warm surface
temperatures. It does look like temperatures will warm up as
another ridge moves over the area. We'll have to watch how the mid
to late part of next week trends with another trough looking to
move through.

RAH

&&

.AVIATION...
(Issued 1005 PM CDT Thu Apr 13 2023)

VFR conditions continue amid the continuing dry conditions and
relative high pressure. Southerly winds will remain modestly
breezy overnight with sustained winds around 10 to 12 knots.
Tomorrow, southerly gusts to 20 knots can be expected during the
afternoon hours.

CMiller

&&

.MARINE...
(Issued 313 PM CDT Thu Apr 13 2023)

Southerly winds continue over the lake with gusts toward 20 knots
and up to 25 knots over the central and northern open waters
through this evening. Winds will be a little lighter Friday and
turn more southeasterly over the southern half of the lake.
Saturday an area of low pressure gradually advances eastward
bringing the potential for showers and storms Saturday afternoon
into Sunday. A period of gusty west to northwest winds fill in as
the low departs bringing with it the potential for small craft and
gale conditions Saturday night into Monday.

RAH

&&

.FIRE WEATHER...
(Issued 313 PM CDT Thu Apr 13 2023)

Friday will be similar conditions to Thursday but a couple
degrees cooler. Minimum relative humidity values are expected to
be in the 20s with similar southwesterly winds. The best potential
for critical fire weather conditions is expected toward central
Wisconsin, therefore a Fire Weather Watch has been issued for
Marquette and Green Lake counties, elsewhere elevated fire weather
conditions are expected. Areas near Lake Michigan will see a lake
breeze move through which could cause rapidly changing conditions
for any ongoing fire in far eastern WI. With the expected
elevated to potentially critical fire weather conditions avoid any
burning.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Fire Weather Watch...WIZ046-WIZ047...11 AM Friday to 8 PM Friday.

LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 13, 8:28 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
828 PM CDT Thu Apr 13 2023

WIZ046-047-051-052-056>060-062>072-150130-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
828 PM CDT Thu Apr 13 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

River flooding will continue in the Portage area.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

Fire Weather Watch is in effect Friday for Marquette and Green
Lake counties with elevated fire weather conditions elsewhere.

Monitoring severe thunderstorm risk for Saturday.

River flooding will continue in the Portage area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-150130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
828 PM CDT Thu Apr 13 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Small Craft Advisory may be needed from late Saturday night
through Monday following the passage of a strong cold front.
Gusty west to northwest winds will occur.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-150130-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
828 PM CDT Thu Apr 13 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

West to northwest winds may approach gale force later Sunday
through Monday.

www.weather.gov/mkx

Nearby

Red Flag Warnings in Wisconsin, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.